A patient prescribed citalopram should be instructed to avoid which of the following?
• Citalopram is an SSRI, which can have many drug interactions.
• The patient should be instructed to avoid any drug that increases CNS depression, such as alcohol.
• Incorrect: Although NSAIDs and aspirin should be avoided due to increased bleeding risk, many OTCs are safe to use when taking SSRIs.
• Incorrect: Insulin and dark leafy greens should not be avoided while on an SSRI.
A 7-year-old foster child is brought to the clinic. The child was abused by her parents before going into foster care. As part of a psychosocial assessment to rule out any chronic dissociative pattern of coping, the nurse would ask about which of the following?
The nurse is talking with a patient diagnosed with schizophrenia. Which of the following statements indicates the patient is experiencing depersonalization?
A confused patient is being admitted to the hospital and the nurse is attempting to gather his health history. The patient denies the presence of any diseases, but he admits to discontinuing donepezil. The nurse understands that this medication is used to treat
A patient is prescribed imipramine for the treatment of depression. The nurse should educate the patient about which dangerous side effect?
A patient in a psychiatric unit is watching the news on the television. She stands up and states that the news anchor is talking directly to her. This is an example of
The nurse is assessing a patient in the manic phase of bipolar disorder. While assessing the patient, the nurse can expect to observe
A patient receiving electroconvulsive therapy tells the nurse, "I am always forgetting appointments and losing things." Which response is the most therapeutic?
The nurse is with a patient in the psychiatric unit watching for signs of alcohol withdrawal. Which of the following are early signs of withdrawal?
A patient with schizophrenia approaches the psychiatric nurse and requests to read their medical record. Which of the following is the best response by the nurse?
A nurse on the psychiatric unit is preparing to admit a patient with bipolar disorder. The nurse knows that which drug is commonly used to treat bipolar disorder?
A schizophrenic patient is receiving haloperidol. Extrapyramidal side effects are linked to haloperidol. Which of the following are extrapyramidal side effects?
A patient is admitted to the psychiatric unit for psychosis. When asked about their home medications, they respond, "I take metformin for... where did you get those shoes?" This response is
The nurse is caring for a 16-year-old girl recently hospitalized. She is slender but does not appear abnormal. Which of the following statements is the most concerning?
A patient who is diagnosed with depression is taking a monoamine oxidase inhibitor (MAOI). What medication should be immediately available for
A patient diagnosed with depression is interested in smoking cessation. The physician would most likely prescribe which antidepressant that also aids in smoking cessation?
A patient on a psychiatric unit approaches a nurse in the hallway. He is anxious, dizzy, and short of breath. The nurse should
A 78-year-old patient on the medical-surgical floor is postoperative after a bowel resection. The patient has just been transferred to the floor after being in the ICU for 3 days. Upon arrival to the floor, the patient is confused and agitated. The ICU nurse reports that the patient has been receiving ziprasidone for agitation. The receiving nurse on the floor knows which of the following about ziprasidone?
A nurse on the medical-surgical floor is caring for an elderly patient with sundowner's syndrome. During the day, the patient is alert and oriented, but when the sun sets, the patient becomes confused,
A patient with schizophrenia is unable to get out of bed and get dressed unless the nurse prompts every step. This is an example of which behavior?
After discharge from the hospital, the patient develops an intense fear of being alone. This is known as
A nurse working in a mental health clinic knows that cognitive behavioral therapy (CBT) may be used to treat anxiety disorders, including phobias, with which of the following approaches?
A 79-year-old man who lives with his daughter is admitted to the hospital with pressure ulcers, very poor hygiene, and malnutrition. Due to these findings, the nurse suspects which of the following?
The nurse is admitting a patient with severe anxiety. When assessing the patient, the nurse's questions should be
A patient is prescribed lorazepam for anxiety. The nurse should include which of the following as possible side effects
A patient is engaging in therapy that encourages the patient to act out emotional experiences from their past. What is the name of this therapy?
The nurse is caring for a patient that just experienced an extremely stressful event. The nurse suspects which diagnosis characterized by altered identity and recall following a severely stressful experience?
A nurse is assessing a patient for lithium toxicity. Which of the following clinical manifestations are present with lithium toxicity?
A patient has been taking doxepin for 6 months. Which statement by the patient indicates the need for further instruction?
A patient has been prescribed trazodone for the treatment of depression. To manage this medication's most common side effect, the nurse should instruct the patient to take this medication
A mental health nurse answers the phone. A police officer asks if a patient is still being treated on the unit, and the nurse tells the officer that the patient was discharged. Which of the following is correct regarding the nurse's response?
A patient has been started on valproic acid for the treatment of bipolar disorder. The nurse should instruct the patient to do which of the following?
The nurse is assessing a short-tempered man who had a history of aggression when he was a youth before becoming a city champion boxer. This is an example of which of the following defense mechanisms?
A nurse is gathering health history information from a patient. The patient says she takes buspirone but does not know why. The nurse should educate the patient about this drug knowing it is used to treat
A 72-year-old patient tells the nurse that after a long life of challenges and accomplishments, he feels at peace about when death may come. The nurse understands that he has resolved which expected developmental crisis?
A nurse on the psychiatric unit is caring for a patient with schizophrenia. The patient is receiving scheduled doses 3 times daily of haloperidol (Haldol) 10 mg by mouth. The nurse knows that haloperidol is used in patients with schizophrenia to treat which of the following?